Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 13, 2007, 6:47 AM CDT for Kent County, Texas. It took effect at Jul 13, 2007, 6:52 AM CDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2007, 6:47 AM CDT (11:47 UTC)
- In effect from
- Jul 13, 2007, 6:52 AM CDT
- Expired
- Jul 13, 2007, 8:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Kent County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 131152 FFWLUB TXC263-131345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 647 AM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS. * UNTIL 845 AM CDT * AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN EXCESS OF 2 INCHES HAS FALLEN OVER THE LAST HALF AN HOUR. THE HEAVIEST RAINFALL HAS OCCURRED ALONG PORTIONS OF THE SALT FORK OF THE BRAZOS RIVER NEAR TEXAS HIGHWAY 208. THUNDERSTORMS CONTINUED TO PRODUCE VERY HEAVY RAINFALL NEAR CLAIREMONT. THEREFORE FLASH FLOODING ALONG HIGHWAY 208 NEAR CLAIREMONT...AND AREAS WEST OF JAYTON IS LIKELY. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE CLAIREMONT...JAYTON...HIGHWAYS 208...70...AND 380. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3329 10099 3300 10092 3299 10056 3335 10054 $$
2 follow-up statements
000 WGUS74 KLUB 131237 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 732 AM CDT FRI JUL 13 2007 TXC263-131345- KENT TX- 732 AM CDT FRI JUL 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR KENT COUNTY... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. AT LEAST TWO INCHES OF RAIN HAS FALLEN ALONG THE SALT FORK OF THE BRAZOS RIVER NORTH OF CLAIREMONT...NEAR U.S. HIGHWAY 380 AND TEXAS HIGHWAY 208. ADDITIONAL RAINFALL AMOUNTS MAY TOTAL ONE INCH. FLASH FLOODING ALONG LOW LYING AREAS IS LIKELY ALONG U.S. HIGHWAY 380 AND TEXAS HIGHWAY 208 NEAR CLAIREMONT. STREET FLOODING MAY ALSO OCCUR IN JAYTON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAYTON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER CROSSES THE HIGHWAY. LAT...LON 3329 10099 3300 10092 3299 10056 3335 10054 $$
000 WGUS74 KLUB 131351 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 845 AM CDT FRI JUL 13 2007 TXC263-131355- KENT TX- 845 AM CDT FRI JUL 13 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL KENT COUNTY... THE WIDESPREAD HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS NOW MOVED EAST OUT OF KENT COUNTY. STILL...MORE ISOLATED AREAS OF HEAVY RAIN MAY STILL PRODUCE BRIEF LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. MOTORISTS SHOULD REMAIN ALERT TO PONDING OF WATER ON ROADWAYS. LAT...LON 3329 10099 3300 10092 3299 10056 3335 10054 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:27 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 13, 4:27 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 427 AM CDT FRI JUL 13 2007 .SHORT TERM... FCST ON TRACK FOR WIDESPREAD TSTM ACTIVITY ACROSS THE FA TODAY AS A COLD FRONT INTERACTS WITH A VERY MOIST ATMOSPHERE AND A MID-LVL SHTWV MOVING SE OUT OF THE CENTRAL/SRN ROCKIES. SOME OF THE TSTMS WILL LIKELY PRODUCE HEAVY RAINFALL AND MAY RESULT IN SOME FLOODING PROBLEMS. AT 4 AM...THE INITIAL FRONTAL/OUTFLOW SURGE WAS MOVING THROUGH THE CENTRAL FA...TSTM DEVELOPMENT WAS GENERALLY SPREADING SOUTH WITH THE FRONT...THE BULK OF IT REMAINING EAST OF I-27. AS THE UPPER WAVE MOVES ACROSS THE PANHANDLES AND INTO WESTERN OKLA THIS MORNING...THIS WILL ALLOW DEEPER NORTHERLY WINDS TO ADVANCE SOUTH INTO THE FA. MEANWHILE...VERY DEEP MOISTURE RESIDES OVER MOST OF TX...WITH PWATS OF APPROX 1.6 INCHES ACROSS THE AREA. THIS MOISTURE IS ACTUALLY FORECAST TO INCREASE TO NEAR 2.0 INCHES...AS MOISTURE TRANSPORT OCCURS AHEAD AND ALONG THE BOUNDARY. WITH SOUTHERLY MOISTURE ADVECTION IMPINGING ON THE EAST-WEST BOUNDARY ACROSS THE AREA...EXPECT WESTWARD PROPAGATION OF TSTM CELLS TO PRODUCE POTENTIAL FOR TRAINING. AT 850MB...THE NAM BRINGS THE BOUNDARY SOUTH INTO THE FA BEFORE IT STALLS OUT THROUGH 6Z TONIGHT...WHILE THE GFS HOLDS IT UP A LITTLE BIT FURTHER NORTH. THE NAM SOLUTION IS MORE FAVORABLE FOR HVY RAIN POTENTIAL. AT THIS TIME...WILL FAVOR THE NAM SOLUTION SLIGHTLY DUE TO THE LIKELIHOOD OF COLD POOLS ENHANCING THE FRONTAL PUSH. THUS HAVE INCREASED POPS...ESPECIALLY ACROSS THE ROLLING PLAINS...AND ADDED HEAVY RAIN TO GRIDS IN THAT AREA. SVR THREAT APPEARS TO BE LOW DUE TO WEAK SHEAR AND LIMITED INSTABILITY...ISOLATED DAMAGING WIND GUSTS AND MARGINALLY SVR HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. SHOULD SEE THE TSTM ACTIVITY SLOWLY SHIFT SOUTH AND EAST FRI EVE AS THE SHTWV MOVES INTO CENTRAL TX. DAYTIME TEMPS SHOULD CONTINUE A DOWNWARD TREND WITH HIGHS MAINLY IN THE 80S. .LONG TERM... RELATIVELY LOWER IMPACT WEATHER IS EXPECTED IN THE LONG TERM... ALTHOUGH SLIGHT CHANCE RAIN PROBABILITIES REMAIN. SOLUTIONS AGREE THAT RAIN/STORM CHANCES WILL ACCOMPANY THE FRONTAL BOUNDARY AND SHIFT SOUTH BY SATURDAY MORNING...WITH LINGERING SHOWERS/STORMS STILL POSSIBLE OVER THE SOUTHERN HALF OF THE FA THROUGH AT LEAST MIDDAY. NEAR MERIDIONAL FLOW ALOFT MAY HAVE JUST ENOUGH EASTERLY COMPONENT TO ASSIST MOUNTAIN CONVECTION IN APPROACHING THE WESTERN ZONES LATE SATURDAY...THUS HAVE MAINTAINED SLIGHT CHANCE POPS THEN. THE NEXT NOTABLE RAIN CHANCES MAY OCCUR AS WE APPROACH MID WEEK. WITH THE HIGH AMPLITUDE RIDGE PERSISTING OVER THE WESTERN U.S...ANOTHER HEIGHT WEAKNESS/MID LEVEL LOW IS PROGGED TO TAKE SHAPE OVER CENTRAL TEXAS/OKLAHOMA. SOLUTIONS SHOW THIS FEATURE ROTATING BENEATH THE HIGH /AS THE CENTER OF THE WEAKENING HIGH SHIFTS NORTHEASTWARD TOWARD THE THE CENTRAL ROCKIES AND NORTHERN PLAINS/...AND TRANSLATING WESTWARD TOWARD THE BIG BEND BY MID WEEK. PROXIMITY OF SAID LOW WARRANTS SLIGHT CHANCE POPS FAVORING THE EASTERN AND SOUTHERN ZONES DURING THE TUESDAY THROUGH THURSDAY TIMEFRAME. MEANWHILE TEMPERATURES WILL CONTINUE TO BE AT/SLIGHTLY BELOW SEASONAL AVERAGES...ESPECIALLY ON SATURDAY WITH HIGHS EXPECTED TO BE IN THE UPPER 80S IN THE WAKE OF THE FROPA/RAIN. && .AVIATION... EXPECTING PERIODS OF TSTM ACTIVITY AT KLBB AND KCDS TERMINALS THROUGH MIDDAY. CONDITIONS SHOULD SLOWLY IMPROVE BY LATE AFTN TO EARLY EVE WITH DECREASING TSTM CHCS AND CLOUD COVER. MVFR CONDITIONS WILL BE POSSIBLE BY EARLY SAT MORN AS AREAS OF LOW STRATUS/FOG DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 61 90 64 94 / 40 20 20 20 10 TULIA 83 63 88 63 93 / 50 20 10 10 10 PLAINVIEW 84 64 87 64 91 / 50 20 10 10 10 LEVELLAND 84 63 88 68 92 / 40 30 20 20 10 LUBBOCK 85 65 87 66 93 / 40 30 10 10 10 BROWNFIELD 86 64 88 69 93 / 40 30 20 10 10 CHILDRESS 83 69 88 68 94 / 80 30 10 10 10 SPUR 86 66 89 68 91 / 50 30 20 10 10 ASPERMONT 88 68 88 70 91 / 50 40 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/20/33
Hazardous weather outlook, Jul 13, 4:29 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CDT FRI JUL 13 2007 TXZ021>044-140930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 429 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A UPPER LEVEL DISTURBANCE WILL INTERACT WITH A COLD FRONT AND A VERY MOIST ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST STORMS MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO NICKEL SIZE. FLOODING WIDESPREAD THUNDERSTORM ACTIVITY WITH HEAVY RAIN TODAY MAY LEAD TO LOCAL RAINFALL TOTALS FROM ONE TO THREE INCHES. THIS MAY RESULT IN LOCALIZED EXCESS RUNOFF AND FLASH FLOODING. THIS THREAT WILL BE GREATEST ALONG AND EAST OF INTERSTATE 27...HIGHWAY 87. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. LOCAL OFFICIALS ARE URGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
In the hours before
Special weather statement, Jul 13, 4:43 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 443 AM CDT FRI JUL 13 2007 TXZ023>026-029>032-035>038-131700- SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE 443 AM CDT FRI JUL 13 2007 ...ISOLATED FLASH FLOODING POSSIBLE TODAY... PERIODS OF HEAVY RAINFALL ARE EXPECTED OVER THE EXTREME SOUTHEASTERN PANHANDLE...THE NORTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS THROUGH TODAY. LOCALIZED AREAS WILL LIKELY SEE BETWEEN 1 AND 3 INCHES OF RAIN...WITH SOME BRIEF VERY HEAVY DOWNPOURS LIKELY. MINOR FLOODING OF LOW LYING AREAS MAY BECOME FAIRLY COMMON. A FEW LOCATIONS MAY BRIEFLY EXPERIENCE MORE SERIOUS FLASH FLOODING THAT MAY RESULT IN DANGEROUS TRAVEL CONDITIONS. AREA RESIDENTS AND THOSE TRAVELLING ACROSS THE REGION TODAY SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION...AND PREPARE TO TAKE ACTION SHOULD FLOODING THREATEN OR IF A WARNING IS ISSUED. IF THE THREAT FLASH FLOODING APPEARS TO INCREASE OR BECOME MORE WIDESPREAD...A FLASH FLOOD WATCH MAY BE REQUIRED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:37 AM CDT | Flash Flood Warning | LUB | Hale | 83 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.